Alert archive / Indiana / Gale Warnings in 2017

Gale Warning 20, NWS Northern Indiana

December 8, 2017

NWS Northern Indiana issued this gale warning at Dec 8, 2017, 11:04 AM EST. It took effect at Dec 9, 2017, 10:00 AM EST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 8, 2017, 11:04 AM EST (16:04 UTC)
In effect from
Dec 9, 2017, 10:00 AM EST
Expired
Dec 9, 2017, 10:00 PM EST
In force
12 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

582 
WHUS73 KIWX 081604
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1104 AM EST FRI DEC 8 2017

LMZ043-046-090015-
/O.CON.KIWX.SC.Y.0086.000000T0000Z-171209T1500Z/
/O.UPG.KIWX.GL.A.0013.171209T1500Z-171210T0300Z/
/O.NEW.KIWX.GL.W.0020.171209T1500Z-171210T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1104 AM EST FRI DEC 8 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
SATURDAY...
...GALE WARNING IN EFFECT FROM 10 AM TO 10 PM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
GALE WARNING, WHICH IS IN EFFECT FROM 10 AM TO 10 PM EST
SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...SOUTHWEST 15 TO 25 KNOTS TODAY AND TONIGHT BECOMING
  NORTHWEST 20 TO 30 KNOTS SATURDAY INTO SATURDAY EVENING. GUSTS
  TO 40 KNOT GALES SATURDAY, AND TO 35 KNOT GALES SATURDAY 
  EVENING. 

* WAVES...3 TO 7 FEET BUILDING TO 8 TO 14 FEET SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
6 follow-up statements
239 
WHUS73 KIWX 082035
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
335 PM EST FRI DEC 8 2017

LMZ043-046-090445-
/O.CON.KIWX.SC.Y.0086.000000T0000Z-171209T1500Z/
/O.CON.KIWX.GL.W.0020.171209T1500Z-171210T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
335 PM EST FRI DEC 8 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
SATURDAY...
...GALE WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM EST
SATURDAY...

* WINDS...SOUTHWEST 15 TO 25 KNOTS VEERING NORTHWEST 20 TO 30 
  KNOTS SATURDAY INTO SATURDAY EVENING. GUSTS TO 40 KNOT GALES 
  SATURDAY, AND TO 35 KNOT GALES SATURDAY EVENING. 

* WAVES...3 TO 7 FEET BUILDING TO 8 TO 14 FEET SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
901 
WHUS73 KIWX 090305
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1005 PM EST FRI DEC 8 2017

LMZ043-046-091100-
/O.CON.KIWX.SC.Y.0086.000000T0000Z-171209T1500Z/
/O.CON.KIWX.GL.W.0020.171209T1500Z-171210T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1005 PM EST FRI DEC 8 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
SATURDAY...
...GALE WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM EST
SATURDAY...

* WINDS...SOUTHWEST 15 TO 25 KNOTS VEERING NORTHWEST 20 TO 30
  KNOTS SATURDAY. GUSTS TO 40 KNOT GALES SATURDAY, AND TO 35 KNOT
  GALES SATURDAY EVENING. 

* WAVES...3 TO 7 FEET BUILDING TO 8 TO 14 FEET SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
626 
WHUS73 KIWX 090854
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
354 AM EST SAT DEC 9 2017

LMZ043-046-091700-
/O.CON.KIWX.SC.Y.0086.000000T0000Z-171209T1500Z/
/O.CON.KIWX.GL.W.0020.171209T1500Z-171210T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
354 AM EST SAT DEC 9 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...
...GALE WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM EST THIS EVENING...

* WINDS...SOUTHWEST WIND 15 TO 25 KNOTS VEERING NORTHWEST AT 20 TO
  30 KNOTS BY LATE THIS MORNING. WINDS INCREASING TO GALES TO 35
  KNOTS IN THE AFTERNOON. GUSTS UP TO 40-45 KNOT GALES IN THE
  AFTERNOON. NORTHWEST WIND TO 30 KNOTS BACKING WEST 15 TO 20
  KNOTS AFTER MIDNIGHT. GUSTS UP TO 35 KNOT GALES THROUGH 
  MIDNIGHT.

* WAVES...3 TO 6 FEET THIS MORNING BUILDING TO 12 TO 16 FEET LATE
  THIS AFTERNOON AND TONIGHT. WAVES DECREASING TO 3 TO 6 FEET
  BY SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
084 
WHUS73 KIWX 091630
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1130 AM EST SAT DEC 9 2017

LMZ043-046-100030-
/O.CON.KIWX.GL.W.0020.000000T0000Z-171210T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1130 AM EST SAT DEC 9 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

* WINDS...NORTHWEST AT 20 TO 30 KNOTS INCREASING TO GALES TO 35 
  KNOTS IN THE AFTERNOON. GUSTS UP TO 40-45 KNOT GALES IN THE 
  AFTERNOON. NORTHWEST WIND TO 30 KNOTS BACKING WEST 15 TO 20 
  KNOTS AFTER MIDNIGHT. GUSTS UP TO 35 KNOT GALES THROUGH 
  MIDNIGHT. 

* WAVES...BUILDING TO 12 TO 16 FEET LATE THIS AFTERNOON AND 
  TONIGHT. WAVES DECREASING TO 3 TO 6 FEET BY SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
644 
WHUS73 KIWX 092023
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
323 PM EST SAT DEC 9 2017

LMZ043-046-100300-
/O.CON.KIWX.GL.W.0020.000000T0000Z-171210T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
323 PM EST SAT DEC 9 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

* WINDS...NORTHWEST TO 30 KNOTS. GUSTS 35 TO 40 KNOT GALES FROM
  NEW BUFFALO MI TO ST JOSEPH MICHIGAN AND TO 45 KNOT GALES
  VICINITY OF MICHIGAN CITY THROUGH SUNSET. NORTHWEST WIND TO 30 
  KNOTS BACKING WEST 15 TO 20 KNOTS AFTER MIDNIGHT. GUSTS UP TO 35
  KNOT GALES THROUGH MIDNIGHT. 

* WAVES...BUILDING TO 12 TO 16 FEET TONIGHT. WAVES DECREASING TO 
  3 TO 6 FEET BY SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
191 
WHUS73 KIWX 100302
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1002 PM EST SAT DEC 9 2017

LMZ043-046-101000-
/O.EXP.KIWX.GL.W.0020.000000T0000Z-171210T0300Z/
/O.NEW.KIWX.SC.Y.0087.171210T0302Z-171211T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1002 PM EST SAT DEC 9 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST SUNDAY...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 10 PM EST SUNDAY. 

* WINDS...WEST 15 TO 20 KNOTS BACKING SOUTHWEST SUNDAY. 

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Dec 8, 6:40 AM EST, 4 hours 24 minutes earlier.

Area forecast discussion, Dec 8, 6:40 AM EST, 4 hours 24 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
640 AM EST Fri Dec 8 2017

.SYNOPSIS...
Issued at 458 AM EST Fri Dec 8 2017

Today will be mostly sunny but cold with highs in the lower 30s.
Clouds will increase late this afternoon and evening as a clipper
system approaches the area. This system will bring light snow to
the entire area late tonight into Saturday morning. Most
locations will receive between 1 and 3 inches of snow with the
lower amounts south and east. This will transition to lake effect
snow across northwest Indiana and southwest Lower Michigan
Saturday afternoon into Saturday evening. Total accumulations in
the snow belt region are expected to be between 4 and 8 inches
with some locally higher amounts possible.

&&

.SHORT TERM...(Today and Tonight)
Issued at 458 AM EST Fri Dec 8 2017

...Winter Storm Watch upgraded to Warning for Lake Effect on
Saturday...

Subsidence and dry air has led to clear skies over entire area early
this morning. Expect mostly sunny start to the day but weak short
wave to our north may spread some high clouds into far north later
today. Despite sunshine it will remain cold with highs only in the
lower 30s.

The evening will begin dry but potent short wave will bring light
snow to most areas late tonight and into Saturday morning.
Isentropic lift expected to develop late this evening ahead of wave
with strong lift noted over our area for a brief period. Dry lower
levels and evaporation a concern initially and NAM12 seems to be
picking up on this with a more delayed start to onset of pcpn and
less QPF compared to previous runs. While moisture is limited and
low levels initially dry, mid level trough will be sharpening as
100kt jet streak dives south with left front quad providing good
diffluence aloft and aiding in synoptic scale lift. Most hires
models spread light snow across much of the area before 12z except
far southeast. Will lean toward these solutions for continuity.
Expect generally 1 to 2 inches late tonight with the 2 inches over
northwest areas where some lake enhancement will be kicking in
toward 12z Saturday.

&&

.LONG TERM...(Saturday through Thursday)
Issued at 458 AM EST Fri Dec 8 2017

Synoptic short wave trough will be pushing across the area Saturday
morning while lake enhanced snow becomes pure lake effect with
strong dominant band expected on Saturday. More cold air and lake
effect expected next week.

Strong PV anomaly still being advertised with this short wave as 1.5
PVU surface dropping as low as 700mb on Saturday as it crosses
our area. Strength of this system will be enough to squeeze out
what little moisture is available with overperformance possible
especially north and east with entrainment of lake moisture. Snow
ratios initially around 15:1 but trending toward 20:1 by afternoon
as colder air deepens. Synoptic snow totals still expected in the
1 to 3 inch range with the lower amounts south and higher amounts
north. Expect lingering snow showers away from the lake in the
afternoon with cold air advection and upper trough moving through.

Attention quickly turns to lake effect snow event for Saturday. As
mentioned...lake enhanced snow should begin as surface low drops
into western Michigan early Saturday morning and winds over the lake
become northwest then north. Delta Ts still climb into lower 20s
while theta e lapse rates around -2 k/km and inversion heights above
10kft. Models have been trending toward possible evolution of
several mesoscale vortices as trailing surface trough slides south
across lake in wake of surface low and lake/land convergence leads
to circulation development. Pattern fits nicely with locally
researched Type VI development which features a mesoscale low and
vort center with an attached single band in its wake. Several hires
models trying to show this with strong 925mb vort center dropping
south Saturday morning. If this mesovort does develop it will aid in
enhancing snowfall rates when it moves onshore but at same time will
lead to more of a meandering and wavy single band that may bend a
little further west than currently expected.  Composite reflectivity
trends from hires models still show most of the single band
remaining over southwest Berrien, Western St. Joseph and central
Laporte counties despite the meandering nature. Models are in good
agreement that warning level snow will fall across these 3 counties
which were in a watch. Have therefore upgraded to a warning. Amounts
will still depend on the evolution and movement of the dominant band
but given the favorable environment we have been discussing along
with long fetch and pre-conditioning should see intense snowfall
rates of 1 to 2 inches per hour. Total accums in the 4 to 8 inch
range with locally higher amounts if and where this band becomes
stationary.

Still concerned for Starke and Marshall counties getting
warning level conditions given fetch length and wind speeds pushing
heavy snow well inland as is often the case with these single bands.
The problem is the transitory nature of band this far inland. Did
put these counties into an advisory with 3 to 6 inches looking good
with isolated higher amounts possible. Opted for now to leave
Elkhart and Cass MI out of headlines with quick transition to Single
band Saturday morning likely limiting additional accumulations and
even a break in snowfall for a period during the day. These areas
will be monitored for possible inclusion into headlines.

Generally accepted blended solution for next synoptic system early
next week. Some warming noted in models on Monday but quick drop in
temps with evaporative cooling. Kept pcpn type as snow for now
though could be a mix depending on timing and location of pcpn.
Models have trended north with pcpn last few runs. Another arctic
surge behind this wave to keep temps below normal and good
possibility of another long fetch lake effect event. Increased Pops
in favored lake effect locations for much of next week.

&&

.AVIATION...(For the 12Z TAFS through 12Z Saturday Morning)
Issued at 639 AM EST Fri Dec 8 2017

VFR Conditions prevail through the first portion of the TAF period,
with the primary concern being increasing southwesterly winds this
afternoon ahead of the incoming clipper system. Otherwise, expect
increasing clouds through this evening. Snow will move into the area
from northwest to southeast overnight, gradually dropping conditions
to MVFR/IFR by Saturday morning at the TAF sites. Conditions will
worsen beyond 12z Saturday, especially at KSBN as winds become
northwesterly and moderate-heavy lake effect snow kicks in. Gusts
could be as high as 25-30kts, with blowing and drifting of
accumulating snow expected.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Winter Weather Advisory from 5 AM EST /4 AM CST/ Saturday to
     midnight EST /11 PM CST/ Saturday night for INZ012-014.

     Winter Storm Warning from 1 AM EST /midnight CST/ Saturday to
     midnight EST /11 PM CST/ Saturday night for INZ003-004.

MI...Winter Storm Warning from 1 AM Saturday to midnight EST Saturday
     night for MIZ077.

OH...NONE.
LM...Gale Watch from Saturday morning through Saturday evening for
     LMZ043-046.

     Small Craft Advisory until 10 AM EST Saturday for LMZ043-046.

&&

SYNOPSIS...MCD/Lashley
SHORT TERM...Lashley
LONG TERM...Lashley
AVIATION...MCD

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Dec 8, 5:58 AM EST, 5 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
558 AM EST Fri Dec 8 2017

INZ003-004-012-014-MIZ077-091100-
La Porte-St. Joseph IN-Starke-Marshall-Berrien-
558 AM EST Fri Dec 8 2017 /458 AM CST Fri Dec 8 2017/

This hazardous weather outlook is for portions of southwest Michigan
and northern Indiana.

.DAY ONE...Today and Tonight

Snow is expected to develop late tonight and become heavy toward
daybreak on Saturday. Accumulations of 1 to 3 inches are possible
overnight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Lake effect snow showers are expected on Saturday into Saturday
evening. Snow could be heavy at times along with strong north to
northwest winds of 20 to 30 mph. This will create dangerous travel
conditions due to low visibilities along with blowing and drifting
snow. Total accumulations of 4 to 8 inches with locally higher
amounts are expected.

Another system may bring additional snow and impacts to travel Monday
into Tuesday followed by more lake effect snow.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

INZ005-016-MIZ078-091100-
Elkhart-Kosciusko-Cass MI-
558 AM EST Fri Dec 8 2017

This hazardous weather outlook is for portions of southwest Michigan
and northern Indiana.

.DAY ONE...Today and Tonight

Snow is expected to develop late tonight. Accumulations of 1 to 3
inches are possible overnight with the higher amounts near and north
of the Michigan state line.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Lake effect snow showers are expected Saturday and Saturday evening.
Additional accumulations of 1 to 3 inches are possible but amounts
will vary depending on where an intense lake effect snow band sets up
and how far inland it moves. Northwest Winds of 15 to 20 mph are
possible as well on Saturday.

Another system may bring additional snow and impacts to travel Monday
into Tuesday followed by more lake effect snow.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

INZ006>009-013-015-017-018-020-022>027-032>034-MIZ079>081-OHZ001-002-
004-005-015-016-024-025-091100-
Lagrange-Steuben-Noble-De Kalb-Pulaski-Fulton IN-Whitley-Allen IN-
White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-
Jay-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry-
Paulding-Putnam-Van Wert-Allen OH-
558 AM EST Fri Dec 8 2017 /458 AM CST Fri Dec 8 2017/

This hazardous weather outlook is for portions of northern Indiana...
southwest Michigan and northwest Ohio.

.DAY ONE...Today and Tonight

Light snow is expected to develop late tonight. Accumulations
overnight will range from less than an inch south of US Highway 24 to
as much as 2 inches to the north.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Light snow will continue into Saturday. Another inch of snow is
possible for a storm total accumulation of 1 to 3 inches.

Another system may bring additional light snow and impacts to travel
Monday into Tuesday...mainly along and north of US 30.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

LMZ043-046-091100-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
558 AM EST Fri Dec 8 2017

This hazardous weather outlook is for portions of The Nearshore
Waters of Southeastern Lake Michigan.

.DAY ONE...Today and Tonight

Conditions hazardous to small craft are expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Conditions hazardous to small craft are expected for much of this
period. Gale force winds are possible Saturday into Saturday evening.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 8, 3:47 AM ESTGale WatchIWX7 hr
Dec 8, 3:58 AM ESTWinter Storm WarningIWXMarshall, Starke42 hr
Dec 8, 3:58 AM ESTWinter Weather AdvisoryIWXElkhart, Fulton, Marshall, Pulaski, Starke41 hr

Nearby

Gale Warnings in Indiana, 2017Every gale warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.